Article

A Case Report on Nivolumab Induced Hypophysitis

Ancy A1, Kavyasree K2, Philip Finny3, Shone Padinjarethil George3★★ Corresponding author

  1. 1Department of Clinical Pharmacy, Nazareth College of Pharmacy, Othera, Thiruvalla, Kerala, INDIA.
  2. 2Department of Pharmacy Practice, Srinivas College of Pharmacy, Mangalore, Karnataka, INDIA.
  3. 3Department of Endocrinology, Believers Church Medical College Hospital, Thiruvalla, Kerala, INDIA.

CORRESPONDENCE

Shone Padinjarethil George

Department of Endocrinology, Believers Church Medical College Hospital, Thiruvalla, Kerala, INDIA.

shonegeorge13@gmail.com

Received: 09-06-2025; Revised: 27-08-2025; Accepted: 13-10-2025.

Volume 19, Issue 2 · pp. 323–325 · PUBLISHED · DOI: 10.5530/ijopp.20260599

View on IJPP original site ↗

ABSTRACT

Nivolumab, an immune checkpoint inhibitor, has revolutionized the treatment of various malignancies, including esophageal adenocarcinoma. However, its use is associated with immune-related Adverse Events (irAEs), including hypophysitis, a rare but potentially serious inflammation of the pituitary gland. This case report describes a patient with adenocarcinoma of the lower esophagus who developed hypophysitis after five cycles of nivolumab, presenting with hyponatremia and low cortisol levels. This case highlights the importance of recognizing and managing this endocrine irAE in patients undergoing immunotherapy.

KEYWORDS

Open in new tab

REFERENCES

As published

Showing references and in-text citations exactly as published.

    Cite this article

    SELECT FORMAT

    A, A., K, K., Finny, P., & George, S. P. (). A Case Report on Nivolumab Induced Hypophysitis. Indian Journal of Pharmacy Practice, 19(2), 323–325. https://doi.org/10.5530/ijopp.20260599